MAUDE Adverse Event Report: Globus Medical, Inc. EXCELSIUS GPS; Robot, Surgical, navigation unit

Globus Medical, Inc. EXCELSIUS GPS; Robot, Surgical, navigation unit
Model Number 6143.1001
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Codes Pain (1994); Spinal Column Injury (2081)
Date of Event 07/15/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the initial surgery for an l1 fracture with fusion from t11 to l3 was performed in (b)(6) 2026.The inraoperative control x-rays were obtained and did not show any evidence of abnormal screw placement.Some time later, the patient underwent a second procedure consisting of an l1 corpectomy.The patient has now returned with pain, and a recent ct scan demonstrates that the screws at t11, t12, and l2 are laterally misplaced to the right side.
 
Additional Manufacturer Narrative
Investigation revealed that there was no system malfunction.A warning was generated during navigation for the t11 right, l2 left, and l2 right screw trajectories.Navigation was continued despite the warnings, which contributed to inaccurate navigation and subsequent incorrect screw placement.The severity observed did not exceed the anticipated severity.The observed overall risk level is low, which matches the observed anticipated risk level; therefore, the overall risk of the system has been maintained and there is no further investigation required.The cause of the reported issue can be traced to user technique.

Brand Name
EXCELSIUS GPS
Common Device Name
Robot, Surgical, navigation unit
Manufacturer (Section D)
Globus Medical, Inc.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
Globus Medical, Inc.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
+1(610)930-1800
MDR Report Key50086781
Report Number3004142400-2026-00164
Device Sequence Number13262426
Product Code OLO
UDI-Device Identifier00889095481297
UDI-Public00889095481297
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K171651
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6143.1001
Device Lot NumberGPS-0603
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/15/2026
Initial Report FDA Received Date07/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight180 LB
Patient RaceWhite